MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP

KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP
Model Number WNDARM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 12/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 11-dec-2023, the following information was provided to kci by the patient: on (b)(6) 2023, the patient had a missed home health visit, and the v.A.C.® dressing did not get changed.On (b)(6) 2023, the home health nurse came out to perform a dressing change and advised the patient to go to the emergency room due to the appearance of the wound.The patient was prescribed oral antibiotics for a wound infection.On 27-dec-2023, the following information was provided to kci by the nurse: when nurse went out to perform a dressing change on (b)(6) 2023, the wound showed signs and symptoms of infection, so the patient was advised to go to the emergency room.The patient was given antibiotics and v.A.C.® therapy resumed sunday, (b)(6) 2023.The nurse could not say if v.A.C.® therapy caused or contributed to the infection; there were no technical issues reported and v.A.C.® therapy remained on with dressing intact until the nurse removed on (b)(6) 2023.Wound care orders were to change dressing once per week due to graft placement in order to allow graft incorporation.On 03-jan-2024, the following information was provided to kci by the nurse: on (b)(6) 2023, the patient started care with the home health agency and underwent a v.A.C.® dressing change.On 10-jan-2024, a device evaluation was completed by kci quality engineering.On 29-nov-2023, the device was tested per quality control procedure by the kci service center, and the unit passed the quality control checks and met specifications.On (b)(6) 2023, the device was placed with the patient.On 10-jan-2024, the device was tested per quality control procedure by the kci service center, and the unit passed the quality control checks and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged infection requiring medication is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.The device passed quality control checks before and after patient placement.Device labeling, available in print and online, states: warnings: infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than non-infected wounds, dependent upon factors such as wound conditions and treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients/caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Keep v.A.C.® therapy on: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy, or apply an alternative dressing at the direction of the treating physician.Precautions the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area untreated or inadequately treated infection inadequate hemostasis of the incision cellulitis of the incision area meshed grafts v.A.C.® therapy may not be suitable for placement over some products that create a barrier to fluid removal.Check with the product's manufacturer prior to use with v.A.C.® therapy.Apply v.A.C.® dressing immediately after graft placement and begin therapy as soon as possible.When using v.A.C.® granufoam¿ dressings, a non-adherent material (page 24) should be placed directly over the graft/tissue.In general, the pressure setting used to prepare the recipient bed before grafting should be continued after grafting.Continuous therapy should be used to provide a constant bolster.The following recommendations help the healthcare provider select therapy settings according to wound type and common physician orders.These recommendations are a guide and can vary based on individual patient conditions.Consult treating physician to verify settings for each patient.Goals and objectives remove fluid help protect wound environment; (e.G.Minimize shearing forces) provide bolster and stability for skin grafts (split and full thickness) support skin graft table 5.4: recommended settings for meshed grafts and dermal substitutes dressing change interval: remove dressing after 4 - 5 days when using either foam (drainage should taper off before removal) disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.

Brand Name
ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556436
MDR Report Key18487973
Report Number3009897021-2024-00002
Device Sequence Number6991303
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDARM
Device Catalogue Number420095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale